The TSH levels are high. Do i have hypothyroidism? It is always permanent? I mean will I have to be on thyroid meds all my life? Are the other levels normal? can anything be inferred from these results?
I get tired very easily.
Easily catch cold during seasonal changes.
Feel very cold. My toes and fingertips are usually very cold.
Hair fall: wasnt there earlier. But this has come up in past 3-4 weeks only.
Your iron/ferritin levels are adequate and thus not contributing to your hair loss problem. Your hair loss and other symptoms seem to be due to hypothyroidism. Your TSH is high and your Free T3 and Free T4 are too low in the range, which is frequently associated with being hypothyroid. I expect that you have Hashimoto's Thyroiditis, which is the main cause for diagnosed hypothyroidism. Hashi's occurs when the autoimmune system erroneously identifies the thyroid gland as "foreign" to the body and produces antibodies to attack and eventually destroy the gland. Along the way to destruction, the output of thyroid hormone is diminished and requires increasing amounts of thyroid meds to offset the loss of natural thyroid hormone.
What you should do is to discuss this with your doctor and ask to be tested for the thyroid antibodies related to Hashi's. Those are Thyroid Peroxidase and Thyroglobulin antibodies. Both TPO ab and TG ab tests should be done. In addition you should ask your doctor about starting on thyroid meds. You also need to find out if your doctor is going to be willing to treat clinically, by testing and adjusting Free T3 and Free T4 as necessary to relieve symptoms, without being constrained by resultant TSH levels. If not, then you will need to find a good thyroid doctor that will do so.
You can get some good insight from this link written by a good thyroid doctor.
Visited the doc. Got the FSH, LH, Anti TPO antibodies tests.
Everything was fine, except the Anti TPO Antibodies:
>1300 (normal range says 60 (Positve))
.. And yes.. as u suggested by the doctor, I have Hashimoto's Thyroiditis.
He's put me on a selenium supplement and 25mg Thyronorm. Asked me to take it for 3 weeks. Get myself tested for TSH again and then consult him.
Seems like he's trying to fix this rather than putting me on lifelong thyroid meds. Cant say anything now.
Good. That should help short term. With Hashi's there is progressive destruction of the thyroid gland by the antibodies. This will require increasing amounts of thyroid med to offset the loss of natural thyroid hormone production. Please understand, destruction of the thyroid gland by Hashi's is not curable. What the doctor is doing is only to try and give you some relief for now and also start you on thyroid med that you will always need.
As you proceed, always keep in mind that a good thyroid doctor will treat a hypo patient clinically by testing and adjusting Free T3 and Free T4 as necessary to relieve symptoms, without being constrained by resultant TSH levels. Symptom relief should always be the main consideration. I say that about TSH because it is frequently suppressed when taking adequate doses of thyroid meds. Contrary to what many doctors will tell you, a suppressed TSH does not automatically mean that you are hyperthyroid. You are hyper only if having hyper symptoms due to excessive levels of Free T3 and FreeT4.
Even though many doctors will tell you that a thyroid test that falls anywhere within the ranges is adequate, that is not the case. Many of us find that symptom relief required Free T3 in the upper third of its range, and Free T4 around the middle of its range. Frequently these levels cannot be achieved by T4 med alone. You may also eventually find that you need to add a source of T3 to your meds, if your body does not adequately convert the t4 med to t3.
I am giving you all this additional info just in case we should lose contact with you in the future, and you run into difficulty getting your doctor to treat you for symptoms, rather than test results only. So, here is a link to info that was written by a good thyroid doctor. It may come in handy for you in future discussions with your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.